New to insulin

By Skymom26 Latest Reply 2011-11-18 02:01:08 -0600
Started 2011-11-08 00:54:00 -0600

I have been Diabetic for about 15 years. Recently went on 10 units of insulin at bedtime. I am using Lantus. Was taking 2 mg of glimepiride and 1000 mg of metformin. During the past week my bs has been about 50 points higher around 180-200. The Dr says we have to wait on the insulin receptors to kick in. It's not good and would any of you be able to tell me what might be going on? I do not feel good at all and here I thought things were going to be better. Thank you for your help!

5 replies

Skymom26 2011-11-15 06:46:55 -0600 Report

I went back to my Dr. with no change in my BS levels. He is still talking about the insulin receptors and getting them to work. This time he is giving me still 10 units of lantus at bedtime. He wants me to take 2000 mg of metf. 1500 makes me dizzy, 2000 only makes it worse. Also I am taking 5 mg of Glyburide. I still feel not good. I have been taking this combination for 4 days. I generally test my BS first thing in the morning, before lunch, supper and at bedtime. I believe if I could get the BS down and not so much up and down, I would feel better. Ate about 100 carbs yesterday. MY

MEGriff1950 2011-11-08 17:43:49 -0600 Report

"The Dr says we have to wait on the insulin receptors to kick in." I am not an insulin expert but from my understanding the body adjusts to insulin very quickly. You might give your pharmacists and discuss this with him. To me it sounds like this is not working for you.

Old-n-Grey-n-Wiser 2011-11-08 10:22:00 -0600 Report

I would give your Doctor a call, I went on insulin about 3 months ago, I started at 10 units at bed time also. Working with a CDE I am now taking 40 units Lantus twice a day along with 10 units of Apidra(fast acting insulin) twice a day, still tweaking but feeling good most off the time. You have to go slow so you don't induce a low.


Next Discussion: need to change meters »